Texas, 2012Drought in Texas, November 1 to 30, 2012
November 1 to 30, 2012 · NWS EWX · 12 events in 12 counties and zones
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 31, 10:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 PM CDT WED OCT 31 2012
.DISCUSSION...
PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
CLEAR SKIES ARE CURRENTLY IN PLACE ACROSS SOUTH CENTRAL TEXAS.
HOWEVER...THE LATEST 00Z MODEL GUIDANCE CONTINUES TO SUPPORT FOG
AND STRATUS DEVELOPMENT EARLY THURSDAY MORNING. WE SEE NO REASON
TO DEVIATE MUCH FROM THE EARLIER FORECASTS AND HAVE MADE MINOR
ADJUSTMENTS FOR THE 06Z TAF ISSUANCE. FOG AND LOW CLOUDS WILL
CONTINUE THROUGH MOST OF THURSDAY MORNING...WITH IMPROVING
CONDITIONS DURING THE AFTERNOON AS FOG DISSIPATES AND CLOUD BASES
RISE. WINDS WILL REMAIN SOUTHERLY THROUGH THE PERIOD WITH SPEEDS
GENERALLY AT OR BELOW 10KTS. LOW CLOUD AND FOG DEVELOPMENT APPEARS
LIKELY AGAIN EARLY FRIDAY MORNING AFTER 02/09Z.
&&
.PREV DISCUSSION... /ISSUED 1112 PM CDT WED OCT 31 2012/
UPDATE...
LOWERED SOME LOW TEMPS.
DISCUSSION...
TEMPS HAVE BEEN FALLING FASTER THAN PREVIOUSLY ANTICIPATED OVER
THE LAST FEW HOURS. HAVE LOWERED THE LOW TEMPS IN SOME PLACES TWO
TO THREE DEGREES. OTHERWISE FORECAST LOOKS GOOD.
PREV DISCUSSION... /ISSUED 305 PM CDT WED OCT 31 2012/
DISCUSSION...
SHALLOW MOISTURE WILL CREEP BACK AGAIN OVER MUCH OF THE REGION
AGAIN LATE TONIGHT WITH PATCHY LATE NIGHT/EARLY MORNING FOG
POSSIBLE FROM THE HILL COUNTRY EAST THROUGH SOUTH CENTRAL AND
EASTERN SECTIONS. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER
50S HILLS TO THE LOW TO MID 60S ELSEWHERE. CLOUDS/FOG WILL SLOWLY
ERODE/DISSIPATE DURING THE MORNING TO BECOME PARTLY CLOUDY DURING
THE AFTERNOON UNDER A LIGHT SOUTHERLY FLOW. HIGHS ON THURSDAY IN
THE 80S. A LITTLE MORE ENHANCED SOUTHERLY FLOW ON FRIDAY SO EXPECT
MORE LOW CLOUDS THAN FOG AND DUE TO A LIGHTER WIND FIELD ALOFT...
CLOUDS WERE BE SLOWER TO BREAK OUT. HIGHS FRIDAY NEAR 80 HILLS...
80S ELSEWHERE. LATE NIGHT AND MORNING CLOUD PATTERN WILL CONTINUED
SATURDAY AND WITH WEAK DISTURBANCES PUSHING ACROSS DURING THE
DAY...A SLIGHT CHANCE OF SHOWERS FORECAST FROM THE HILL COUNTRY
EASTWARD. A WEAK COLD FRONT WILL SLIDE INTO THE AREA DURING THE
DAY SUNDAY WITH INCREASING NORTHWEST FLOW ALOFT. WITH CONTINUED
WEAK DISTURBANCES ALOFT...A SLIGHTLY BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ALONG AND BEHIND THE FRONT. QPF AMOUNTS
WILL NOT BE THAT GREAT (PROBABLY 1/4 INCH OR LESS) AS DYNAMICS AND
LOW LEVEL CONVERGENCE BOTH ARE WEAK. AS THE ATTENDANT LOW OVER THE
GREAT LAKES SWINGS SOUTHEAST...ENHANCED NORTH WINDS ALOFT WILL
BUILD A DRIER SURFACE RIDGE SOUTHWARD INTO THE AREA ON MONDAY
RESULTING IN CLEARING SKIES AND MILD TEMPERATURES. MOSTLY CLEAR
AND COOL MONDAY NIGHT WITH LOWS IN THE 40S AND 50S. SUNNY AND WARM
TUESDAY WITH HIGHS NEAR 80 TO LOWER 80S. MOSTLY SUNNY NEXT
WEDNESDAY WITH HIGHS IN THE 80S.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 60 86 62 84 63 / 0 0 - - -
AUSTIN BERGSTROM INTL AIRPORT 57 85 59 84 59 / 0 0 - - -
NEW BRAUNFELS MUNI AIRPORT 59 85 61 83 61 / 0 0 - - -
BURNET MUNI AIRPORT 57 84 59 82 61 / 0 0 - - -
DEL RIO INTL AIRPORT 60 86 61 83 62 / 0 0 - - -
GEORGETOWN MUNI AIRPORT 58 84 61 83 61 / 0 0 - - -
HONDO MUNI AIRPORT 58 86 61 83 61 / 0 0 - - 10
SAN MARCOS MUNI AIRPORT 60 85 61 84 61 / 0 0 - - -
LA GRANGE - FAYETTE REGIONAL 60 84 63 84 62 / 0 0 10 - 10
SAN ANTONIO INTL AIRPORT 61 83 63 82 63 / 0 0 - - -
STINSON MUNI AIRPORT 61 84 63 83 62 / 0 0 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 31, 4:05 AM CST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT WED OCT 31 2012
TXZ171>173-183>194-202>209-217>225-228-011015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Edwards
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Kerr
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Val Verde
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Bandera
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Burnet
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Gillespie
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Karnes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Karnes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Kinney
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kinney forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.350, -100.418 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Lee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.311, -96.966 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Real
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Uvalde
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Uvalde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
Drought, Williamson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
South Central Texas continued to have below normal rainfall in November. No counties had an improvement in drought status. In addition to the three counties in severe (D2) drought status in October (Edwards, Kerr, and Val Verde), nine additional counties entered D2 status in November (Bandera, Burnet, Gillespie, Karnes, Kinney, Lee, Real, Uvalde, and Williamson). Fire danger was moderate and 14 counties in the area had burn bans in effect. Area lakes and reservoirs continued below normal pool elevations with Lake Amistad around 34 feet below normal, Lake Travis near 49 feet below normal, and Medina Lake 69 feet below normal. The Edwards Aquifer was 19.2 feet below normal, and just over 2 feet below the level in November 2011. Uvalde was in stage 3 water restrictions, Austin and San Marcos were in stage 2 water restrictions, and Kerrville was in Stage 1 water restrictions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420076, 420077, 420078, 420079, 420080, 420081, 420082, 420083, 420084, 420085, 420086, 420087.